Headaches

If your question doesn't fit into any of the above categories please post your question to our experts here.

Moderator: talkhealth

Locked
2 posts
User avatar
talkhealth
Posts: 1760
Joined: Thu Nov 04, 2010 3:29 pm
Quote

by talkhealth on Wed Mar 17, 2021 6:05 pm

Headaches

I am 50 years old. Periods ended abruptly 8 months ago.
Around days 10 to 16 and days 1 to 5 I am suffering excruciating headaches.
Why is this and what can I do to resolve?

So far I’ve tried a magnesium bisglycinate supplement of 500mg a day . This has not helped .
I do not drink alcohol. In fact I eat a extremely nutritious diet and exercise with running every day .
talkhealth team

Visit our events page - https://www.talkhealthpartnership.com/events

Dr Rebecca Foljambe
Posts: 3
Joined: Thu Mar 04, 2021 10:42 am
Quote

by Dr Rebecca Foljambe on Thu Mar 18, 2021 6:50 pm

Re: Headaches

You definitely do not need to be suffering headaches to that extent. It sounds like there is a cyclical pattern even though your periods have stopped 8 months ago?
This needs talking through properly with your GP. Yes there is some scanty evidence that daily magnesium can help, but if your headaches are 'excruciating' and fairly recent onset then you really need to be discussing this with your GP. They will want to know things like:
Are there other features to your headaches? Numbness/weakness/vomiting/visual disturbance etc
Did you have headaches before your periods stopped? You are at the moment considered 'perimenopausal' and not clinically in menopause until it has been 12 months since your last period. Your GP will want to do weight/BP and almost certainly some bloods.
And please never embark on a run with a headache!
You need some proper medical attention and it is always useful for us GPs to see / speak to you about your headache diary entries so please jot these down looking at the frequency of your headache, the nature of it (dull, focal, throbbing etc), length of headache, does it disrupt sleep, what time does it come on, go away and what pain relief do you use etc.
Chat with your GP and good luck
Becky Foljambe

Locked
2 posts